Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

April 9, 2021McCurtain County, Oklahoma

NWS Shreveport, LA issued this special weather statement at Apr 9, 2021, 10:13 PM CDT for McCurtain County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2021, 10:13 PM CDT (03:13 UTC)
Expired
Apr 9, 2021, 11:00 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 146 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 10:50 PM CDTHAIL 1.75Harris, OK
Apr 9, 10:55 PM CDTTSTM WND GST 70Idabel, OKIDABEL MESONET MEASURED 70 MPH GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
2441 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WWUS84 KSHV 100313
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
1013 PM CDT Fri Apr 9 2021
 
ARZ050-OKZ077-TXZ096-097-100400-
Sevier AR-McCurtain OK-Bowie TX-Red River TX-
1013 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER...
MCCURTAIN...NORTHWESTERN BOWIE AND NORTHERN RED RIVER COUNTIES UNTIL
1100 PM CDT...

At 1013 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Octavia to near Manchester.
Movement was southeast at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Idabel, Broken Bow, Gillham, Manchester, Wright City, Valliant,
Millerton, Haworth, Garvin, Eagletown, Moon, Rufe, Smithville,
Cerrogordo, Beaverdams, Hochatown, Goodlake, Watson, Goodwater and
Battiest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.

LAT...LON 3451 9446 3419 9447 3419 9431 3394 9448
      3359 9469 3386 9531 3388 9531 3388 9528
      3391 9528 3389 9526 3389 9525 3393 9525
      3396 9523 3394 9516 3420 9515 3425 9512
      3425 9505 3436 9505 3451 9495
TIME...MOT...LOC 0313Z 310DEG 51KT 3451 9481 3389 9523 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 9, 9:12 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 9, 9:12 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Shreveport LA
912 PM CDT Fri Apr 9 2021

.UPDATE...

Severe Thunderstorm Watch number 83 continues across portions of
deep east Texas and north Louisiana through 11 PM. Convection
continues across these areas with the severe threat slowly
migrating east. However, main cold front across Oklahoma is
quickly diving southeast, generating a renewed severe threat
upstream across northeast Texas, southeast Oklahoma and portions
of southern Arkansas. Therefore, Severe Thunderstorm Watch number
84 has been issued to account for this threat across these areas.

For messaging purposes, will hold off on removing any counties
from SVR watch 83 due to the probability that they will likely be
included in a new watch within a couple of hours. Therefore, will
leave the entire ArkLaTex in ongoing watch through 11 PM with
adjustments as needed thereafter. /05/

&&

.PREV DISCUSSION... /issued 637 PM CDT Fri Apr 9 2021/

AVIATION...
Convection to continue across area terminals through late this
evening to the early morning hours as a frontal boundary moves
across the region. MVFR ceilings possible through 10/12Z across
area terminals with conditions improving to VFR on Saturday.
Otherwise south to southwest winds up to 15 knots tonight to
become northwest at 15 knots and gusty on Saturday. Stronger winds
in and around periods of convection. /05/

PREV DISCUSSION... /issued 556 PM CDT Fri Apr 9 2021/

UPDATE...
The severe weather threat continues across portions of deep east
Texas and north Louisiana as convection is forecast to initiate
in the warm sector along and south of a frontal boundary across
these areas. Steep lapse rates aloft will contribute to a large
hail threat and damaging with threat with a lesser tornado threat
at this time. However, the tornado threat should increase later
tonight. A new severe thunderstorm watch, number 83, has just been
issued for portions of east Texas and north Louisiana, remaining
in effect through 11 PM. /05/

PREV DISCUSSION... /issued 414 PM CDT Fri Apr 9 2021/

SHORT TERM.../Tonight through Saturday Night/

Isolated strong to severe thunderstorms have developed across the
northern half of the region, generally north of Interstate 20,
this afternoon as a warm front lifts north across the region.
Steep mid level lapse rates, along with low wetbulb zero heights,
have resulted in several storms producing large hail. This
prompted the Storm Prediction Center to issue a Severe
Thunderstorm Watch until 23z this evening. There will likely be a
bit of a break during the early evening hours, but additional
severe storms will be possible late this evening and overnight as
a cold front accelerates southeast through the region.

MlCape will rise about 2000 J/kg in wake of the warm front, with
dewpoints in the 60s along with sufficient deep layer shear.
Additional convection is expected to develop as individual cells
near the front before growing into a squall line late this
evening. Damaging winds, large hail, and isolated tornadoes are
all possible late this evening and overnight as the front moves
through the region. Behind the front, northwest winds will bring
in cooler and drier air into the region. Expect mostly sunny skies
on Saturday with highs ranging from the lower to mid 70s, which
is near climatic normals. /20/

LONG TERM.../Sunday through Thursday Night/

A surface ridge will be directly overhead allowing clear skies,
lights winds, and a cool start Sunday morning. As the ridge moves
east, low-level southerly winds will return by the afternoon. Wind
speeds will generally be 10 kts or less, but the additional warm air
advection will help to enhance the warming from the abundant
sunshine. Daytime high temperatures on Sunday will likely be in the
upper 70s to mid 80s. The warming trend will continue for most areas
into Monday, and dry weather should persist until Monday afternoon.

A broad upper trough moving across the Northern Plains and Upper
Mississippi River Valley will help to slowly push a cold front
through the area during the day Monday. Scattered showers and few
thunderstorms should finally develop Monday afternoon south of
Interstate 20 as the front finally encounters better deep layer
moisture. Increasing isentropic ascent behind the surface front, but
in advance of and near a quasi-stationary 850 hPa front near
Interstate 30 will result in increase showers and thunderstorms
Monday evening and into Tuesday. A similar situation will likely
occur Tuesday evening and into Wednesday with another round of
precip as a blocking pattern aloft develops over the Northern CONUS
keeping a somewhat fast and active zonal flow over the forecast
area. Very little change in this pattern is anticipated through
Thursday until the block begins to break down into Friday.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  74  49  82 /  80   0   0   0
MLU  63  76  50  80 / 100   0   0   0
DEQ  50  70  43  80 /  90   0   0   0
TXK  55  71  48  80 /  90   0   0   0
ELD  56  73  45  80 /  90   0   0   0
TYR  53  73  49  82 /  60   0   0   0
GGG  54  72  48  81 /  70   0   0   0
LFK  58  76  50  85 /  50   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/20/09
Hazardous weather outlook, Apr 9, 8:49 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
849 PM CDT Fri Apr 9 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
849 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Tonight...

Scattered thunderstorms are rapidly developing across the
ArkLaTex. Some of these storms may be severe, with damaging winds,
large hail, and tornadoes possible. Additional thunderstorm
development is possible this evening over portions of East Texas
and North Louisiana, ahead of a severe squall line that will
develop over Eastern Oklahoma and quickly shift southeast across
the region from mid evening through the overnight hours. The
severe weather threat will become more pronounced with this squall
line, with damaging winds, large hail, isolated tornadoes, and
locally heavy rainfall possible. These storms will diminish from
northwest to southeast late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and isolated thunderstorms will be possible
across the region Tuesday through Thursday. However, no hazardous
weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon
through tonight across the region.

09

In the hours before

Local storm report, Apr 9, 9:14 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             3 SW HALL SUMMIT        32.15N 93.34W
04/09/2021  E0.75 INCH       RED RIVER          LA   TRAINED SPOTTER

&&

20
Local storm report, Apr 9, 9:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     1 SSE LUFKIN            31.32N 94.72W
04/09/2021                   ANGELINA           TX   EMERGENCY MNGR

            LARGE TREE SNAPPED OFF TEN FEET ABOVE THE
            GROUND, TOP OF THE TREE LANDED ON HOME
            LOCATED AT WILLOW OAK DRIVE IN LUFKIN. NO
            INJURIES REPORTED.

&&

25
Special weather statement, Apr 9, 9:32 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
932 PM CDT Fri Apr 9 2021

LAZ018>020-022-100330-
Winn LA-La Salle LA-Natchitoches LA-Grant LA-
932 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR GRANT...SOUTHEASTERN
NATCHITOCHES...LA SALLE AND SOUTHEASTERN WINN PARISHES UNTIL 1030 PM
CDT...

At 931 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Olla to near Flatwoods. Movement was
southeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Jena, Colfax, Olla, Midway, Urania, Pollock, Dry Prong, Tullos,
Georgetown, Nebo, Rogers, Catahoula Lake, Chopin, Standard, Bentley,
Rochelle, Zenoria, Lake Iatt, Aloha and Fishville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern Louisiana.

LAT...LON 3145 9216 3148 9221 3139 9266 3140 9270
      3145 9268 3145 9271 3147 9269 3152 9272
      3135 9295 3137 9316 3192 9237 3193 9201
      3166 9201
TIME...MOT...LOC 0231Z 306DEG 21KT 3185 9229 3141 9281

50
Local storm report, Apr 9, 9:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     WEST MONROE             32.52N 92.15W
04/09/2021                   OUACHITA           LA   LAW ENFORCEMENT

            TREE REPORTED DOWN WITH POWER LINES IN WEST
            MONROE.

&&

25
Local storm report, Apr 9, 10:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND GST     2 E MONROE              32.51N 92.05W
04/09/2021  M57 MPH          OUACHITA           LA   ASOS

            ASOS REPORTED 56 MPH GUST AT THE MONROE
            AIRPORT.

&&

25
Special weather statement, Apr 9, 10:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1013 PM CDT Fri Apr 9 2021

ARZ050-OKZ077-TXZ096-097-100400-
Sevier AR-McCurtain OK-Bowie TX-Red River TX-
1013 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER...
MCCURTAIN...NORTHWESTERN BOWIE AND NORTHERN RED RIVER COUNTIES UNTIL
1100 PM CDT...

At 1013 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Octavia to near Manchester.
Movement was southeast at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Idabel, Broken Bow, Gillham, Manchester, Wright City, Valliant,
Millerton, Haworth, Garvin, Eagletown, Moon, Rufe, Smithville,
Cerrogordo, Beaverdams, Hochatown, Goodlake, Watson, Goodwater and
Battiest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.

LAT...LON 3451 9446 3419 9447 3419 9431 3394 9448
      3359 9469 3386 9531 3388 9531 3388 9528
      3391 9528 3389 9526 3389 9525 3393 9525
      3396 9523 3394 9516 3420 9515 3425 9512
      3425 9505 3436 9505 3451 9495
TIME...MOT...LOC 0313Z 310DEG 51KT 3451 9481 3389 9523

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:05 PM CDTSpecial Weather StatementSHVNacogdoches40 min
Apr 9, 7:07 PM CDTSpecial Weather StatementSHVGregg53 min
Apr 9, 7:11 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk27 min
Apr 9, 7:35 PM CDTSpecial Weather StatementSHVShelby40 min
Apr 9, 8:08 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine42 min
Apr 9, 8:36 PM CDTSpecial Weather StatementSHVPanola, Shelby54 min
Apr 9, 10:02 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk58 min
Apr 9, 10:48 PM CDTSevere Thunderstorm WarningSHVBowie, Red River42 min
Apr 9, 10:50 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk, San Augustine, Shelby55 min
Apr 9, 11:12 PM CDTSpecial Weather StatementSHVCamp, Cass, Franklin, Morris, Titus48 min
Apr 9, 11:18 PM CDTSevere Thunderstorm WarningSHVBowie42 min
Apr 9, 11:42 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Gregg, Harrison, Marion and 3 more63 min
Apr 9, 11:47 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Gregg, Smith, Upshur, Wood43 min
Apr 10, 1:05 AM CDTSpecial Weather StatementSHVHarrison40 min
Apr 10, 1:28 AM CDTSpecial Weather StatementSHVCherokee47 min
Apr 10, 1:54 AM CDTSpecial Weather StatementSHVNacogdoches51 min
Apr 10, 1:55 AM CDTSpecial Weather StatementSHVShelby50 min
Apr 10, 2:07 AM CDTSpecial Weather StatementSHVAngelina38 min
Apr 10, 2:38 AM CDTSpecial Weather StatementSHVSan Augustine52 min
Apr 10, 2:50 AM CDTSpecial Weather StatementSHVSan Augustine40 min
Apr 10, 3:04 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine56 min
Apr 9, 7:03 PM CDTSpecial Weather StatementSHVJackson42 min
Apr 9, 7:11 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine64 min
Apr 9, 7:18 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita42 min
Apr 9, 7:30 PM CDTSpecial Weather StatementSHVUnion45 min
Apr 9, 7:35 PM CDTFlash Flood WarningSHVCaldwell, Jackson, Lincoln, Ouachita, Union, Winn3 hr
Apr 9, 7:35 PM CDTSpecial Weather StatementSHVWebster40 min
Apr 9, 7:40 PM CDTSevere Thunderstorm WarningSHVBienville, Natchitoches, Red River, Winn42 min
Apr 9, 7:50 PM CDTSpecial Weather StatementSHVClaiborne, Lincoln40 min
Apr 9, 7:55 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Winn65 min
Apr 9, 7:57 PM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita22 min
Apr 9, 8:33 PM CDTSpecial Weather StatementSHVClaiborne, Webster42 min
Apr 9, 8:43 PM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita, Winn62 min
Apr 9, 8:50 PM CDTSpecial Weather StatementSHVNatchitoches55 min
Apr 9, 9:32 PM CDTSpecial Weather StatementSHVGrant, LaSalle58 min
Apr 9, 10:27 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle40 min
Apr 9, 10:40 PM CDTSpecial Weather StatementSHVOuachita, Winn50 min
Apr 10, 12:23 AM CDTSpecial Weather StatementSHVBossier, Caddo, Webster67 min
Apr 10, 12:32 AM CDTSpecial Weather StatementSHVLaSalle43 min
Apr 10, 12:41 AM CDTSpecial Weather StatementSHVClaiborne, Lincoln, Union49 min
Apr 10, 12:45 AM CDTSevere Thunderstorm WarningSHVLaSalle45 min
Apr 10, 12:46 AM CDTSpecial Weather StatementSHVSabine29 min
Apr 9, 11:24 PM CDTTornado WarningSHVLittle River36 min
Apr 9, 11:40 PM CDTTornado WarningSHVHempstead, Little River, Miller, Nevada50 min
Apr 9, 11:55 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada65 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.